Children’s strawberry-flavoured medicines recalled due to faulty safety cap

Three different acetaminophen syrups part of nationwide recall

Health Canada is recalling several children’s strawberry-flavoured pain-relief syrups due to defective child-resistant safety caps on the bottles.

In a recall alert issued Wednesday, Health Canada said that the products are used for pain and fever relief.

The specific products being recalled include:

  • Biomedic Acetaminophen (160 mg/5 mL) children’s syrup, strawberry flavour (lot B0504-A)
  • Laboratoires Trianon Inc. Acetaminophen (160 mg/5 mL) children’s syrup, strawberry flavour (lot B0504-E)
  • Option+ Acetaminophen (160 mg/5 mL) children’s syrup, strawberry flavour (lot B0504-C)

Health Canada said people should return the medicine to where it was purchased for a refund.

A defective cap could allow a child to accidentally ingest the product, which would pose a significant health concern, the recall reads.

Accidental ingestion can result in acetaminophen overdose and serious health consequences, including liver damage in extreme cases. Early signs of overdose include nausea, vomiting, lethargy and sweating. Liver damage may result in liver failure or death. Abdominal pain may be the first sign of liver damage and may not be apparent for 24 to 48 hours.

If it’s believed a child may have taken too much acetaminophen, Health Canada is urging people to call poison control.


@ashwadhwani
ashley.wadhwani@bpdigital.ca

Like us on Facebook and follow us on Twitter.

Just Posted

Archived stories and photos from past years hosted on this website

Red Deer Express closed its doors March 27 - current local news, sports, entertainment and community stories still available through the Red Deer Advocate daily newspaper

B.C. prepared if Alberta shuts off fuel supplies, David Eby says

If B.C. continues pipeline battle, ‘we’ll finish it,’ Alberta’s Jason Kenney vows

Most Read